Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 81, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 28, 2006, 5:31 PM CDT for Dodge County, Wisconsin. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2006, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 28, 2006, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Dodge County, WI
The radar
The Milwaukee radar (KMKX), 43 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:45 PM CDT | HAIL 0.5 | Lebanon, WI | |
| Jun 28, 5:55 PM CDT | HAIL 0.25 | 3 Nw Ashippun, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 282231 SVRMKX WIC027-282315- /O.NEW.KMKX.SV.W.0081.060628T2231Z-060628T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 531 PM CDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DODGE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 615 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR JUNEAU...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEBANON AROUND 545 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4346 8870 4334 8889 4321 8873 4321 8844 $$
2 follow-up statements
000 WWUS53 KMKX 282239 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 539 PM CDT WED JUN 28 2006 WIC027-282315- /O.CON.KMKX.SV.W.0081.000000T0000Z-060628T2315Z/ DODGE WI- 539 PM CDT WED JUN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR DODGE COUNTY... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR CLYMAN...OR ABOUT 6 MILES SOUTH OF JUNEAU...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LEBANON BY 550 PM CDT ASHIPPUN BY 615 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DIME SIZE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4338 8859 4333 8879 4321 8873 4321 8844 $$ GEHRING
000 WWUS53 KMKX 282310 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 610 PM CDT WED JUN 28 2006 WIC027-282320- /O.EXP.KMKX.SV.W.0081.000000T0000Z-060628T2315Z/ DODGE WI- 610 PM CDT WED JUN 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DODGE COUNTY EXPIRES AT 615 PM CDT... THE SEVERE THUNDERSTORM HAS MOVED INTO NORTHWEST WAUKESHA COUNTY. LAT...LON 4338 8859 4333 8879 4321 8873 4321 8844 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:25 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 28, 2:25 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 225 PM CDT WED JUN 28 2006 .DISCUSSION...FORECAST FOCUS ON PCPN CHCS THIS WEEKEND INTO NEXT WEEK. UPPER-LEVEL SHORT WAVE ROTATING AROUND UPPER LOW OVER EASTERN CANADA SHOULD EXIT SOUTHERN WISCONSIN BY 8 PM...ALONG WITH ANY LEFTOVER INSTABILITY SHOWERS. THUS WILL KEEP ISOLATED SHOWERS GOING THRU 8 PM. HIGH PRESSURE MOVING ACROSS THE GREAT LAKES THE NEXT COUPLE DAYS WILL KEEP THE WEATHER SCENE RATHER QUIET FOR SOUTHERN WISCONSIN. TEMPS WILL MODIFY 2-3 DEGREES EACH DAY. FOR SATURDAY...WEAK WARM AIR ADVECTION CONTINUES AT 850 MB INTO SOUTHERN WISCONSIN...AND MODELS DO MOISTEN UP THE MID AND UPPER LEVELS...BUT DRY LOW-LEVEL RETURN FLOW AROUND EXITING HIGH PRESSURE WILL CUT OFF ANY PCPN CHANCES FOR SATURDAY. ALSO...NO LOW-LEVEL LIFT/SQUEEZE FOR SATURDAY SINCE NO FRONT. WEAK SURFACE TROUGH...AHEAD OF COLD FRONT DROPPING SOUTH THRU MN AND NORTHERN WI...IS PROGGED...TO VARYING DEGREES...TO PASS THRU WISCONSIN SATURDAY NIGHT AS SHORTWAVE ALOFT IN NORTHWEST FLOW SWEEPS THRU THE GREAT LAKES REGION. WILL HAVE A LOW CHANCE FOR TSTMS WITH THIS SCENARIO FOR SATURDAY NIGHT. AS UPPER FLOW BECOMES MORE ZONAL SUNDAY THROUGH MONDAY NIGHT...A SERIES OF SHORT WAVES PROGGED TO MOVE THRU GREAT LAKES REGION. COLD FRONT PREVIOUSLY MENTIONED IS PROGGED BY GFS AND OTHER MODELS TO DROP INTO SOUTHERN WISCONSIN DURING THIS PERIOD...AND THEN MOVE BACK NORTH AS A WARM FRONT. THUS WILL KEEP CHANCE OF TSTMS GOING THROUGHOUT THIS PERIOD. TIMING OF SHORT WAVES AND EXACT LOCATION OF FRONT WITH ASSOCIATED FORCING ARE DIFFICULT TO PIN DOWN AT THIS TIME...THUS DON/T HAVE CONFIDENCE TO GO DRY IN ANY OF THE 12 HOUR PERIODS DURING THIS TIME FRAME. FOR TUESDAY AND TUESDAY NIGHT...SOUTHERN WISCONSIN APPEARS TO BE ON THE NORTHERN FRINGES OF A CLOSED LOW/CONVECTIVE COMPLEX DRIFTING NORTHEAST THROUGH MISSOURI AND ILLINOIS. THUS WILL HAVE A CHANCE OF TSTMS FOR MY SOUTHERN TWO TIERS OF COUNTIES DURING THIS TIME. ON WEDNESDAY...THIS LOW IS PROGGED TO BE EAST OF WISCONSIN. TIMING OF THIS SYSTEM IS UP FOR GRABS. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && KAPELA
Hazardous weather outlook, Jun 28, 2:50 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 250 PM CDT WED JUN 28 2006 WIZ046-047-051-052-056>060-062>072-290945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 250 PM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS OVER ALL OF SOUTHERN WISCONSIN THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS COULD BE ON THE STRONG SIDE WITH MAINLY SMALL HAIL ALONG AND EAST OF A LINE FROM LAKE GENEVA TO GREEN LAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY AND TONIGHT. LMZ643>646-665-290945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 250 PM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SOME MAINLY SMALL HAIL WILL BE POSSIBLE ALONG WITH BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY. COLLAR
In the hours before
Local storm report, Jun 28, 4:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
454 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 S MONTELLO 43.77N 89.33W
06/28/2006 E0.25 INCH MARQUETTE WI PUBLIC
&&
DRHLocal storm report, Jun 28, 5:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL PARDEEVILLE 43.53N 89.30W
06/28/2006 M0.88 INCH COLUMBIA WI TRAINED SPOTTER
&&
DRHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:47 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 28 min |
| Jun 28, 5:13 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 47 min |
| Jun 28, 6:00 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 45 min |
| Jun 28, 6:13 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 47 min |
| Jun 28, 6:43 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Waukesha | 47 min |
| Jun 28, 6:49 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock | 41 min |
| Jun 28, 6:55 PM CDT | Special Marine Warning | MKX | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.